Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FakePlasticTree

question about Cumulative dosage of accutane

Well I've read that people on accutane should reach a dosage of 150 mg / kg at the end of their course.

What if you are above that?

I was on accutane for 6 months at 80mg a day throughtout the course.

i weighted 165 at the begging of thje course and liost about 10 lbs during the second month, however my dosage stayed the same .

so if i'm correct. 80 *30 * 6 = 14400 mg

14400 / 80 = 180 mg

Is this correct? is it too much? any help is appreciated!

Share this post


Link to post
Share on other sites

Yeah its pretty far over the recommended amount but I'm sure your derm had a reason for doing it. At least you werent under so it should mean lasting remission

Share this post


Link to post
Share on other sites

the recommended dosage is .5 to 1 mg/kg and up to 2kg for severe case in adult.

http://www.rocheusa.com/products/accutane/pi.pdf

the cummulative dosage is what research has indicated to be the desire amount for long term remission which is generally 125 -150 kg.

so you are pretty much talking about apples and oranges. Your weight after the 2nd month is 70kg so anywhere from 60mg to 80mg per day is OK. Most will probably go with 60mg to be conservative but as indicated, up to 2mg/kg in severe case. you are just a bit over 1mg/kg.

if you have taken 60mg per day, your cumulative calculated at 70kg would be just a little over 150, but your case may be severe to warrant the knock out 80mg dosage.

No one can really say either way other than a schooled derm with experience of more than 1-3 courses of tane treatment. If you are concern with it, address it with your derm but from the data available, your dosage isn't that much out of the baseline.

Share this post


Link to post
Share on other sites

I don't think your calculations are quite right. The calculation is

daily dose in mg x no. of days

Weight in kgs

80mg x 180

75kg (165 lbs)

That equals 192 mg / kilo which equals a heck of alot.

Wasabi is right about the recommended dosage being 0.5mg to 1mg per kilo, but the recommended length of the course is 15 to 20 weeks, which is shorter than 24 weeks you took it for. Maybe you got a higher dose because your acne was severe or on your trunk?

Generally I don't think you need to worry. The key thing about Accutane is how well you tolerate it. If your blood tests came back normal and you were able to tolerate the side effects, I don't think you need to worry about the fact that you were given quite a high dose. And the good thing is higher dose Accutane = more likely to experience long term remission.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×